Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 186, NWS Shreveport, LA

May 29, 20164 counties in Texas

NWS Shreveport, LA issued this severe thunderstorm warning at May 29, 2016, 7:08 PM CDT for 4 counties in Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 29, 2016, 7:08 PM CDT (00:08 UTC)
Expired
May 29, 2016, 8:00 PM CDT
In force
52 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Bowie County, TX, Morris County, TX, Red River County, TX, Titus County, TX

The radar

The Shreveport radar (KSHV), 144 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 0.1 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2016-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1236 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2016-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1236 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
1664 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-1.3

Open this sounding in Storm Lab

The text

As transmitted.

207 
WUUS54 KSHV 300008
SVRSHV
TXC037-343-387-449-300100-
/O.NEW.KSHV.SV.W.0186.160530T0008Z-160530T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
708 PM CDT SUN MAY 29 2016

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN RED RIVER COUNTY IN NORTHEASTERN TEXAS...
  NORTHERN MORRIS COUNTY IN NORTHEASTERN TEXAS...
  NORTHEASTERN TITUS COUNTY IN NORTHEASTERN TEXAS...
  WEST CENTRAL BOWIE COUNTY IN NORTHEASTERN TEXAS...

* UNTIL 800 PM CDT

* AT 707 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  WILKERSON...OR NEAR BOXELDER...MOVING NORTHEAST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  BOXELDER...DE KALB...DALBY SPRINGS...WILKERSON...AVERY...ANNONA...
  CUTHAND...LYDIA...HARTS BLUFF AND ENGLISH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3344 9518 3374 9489 3346 9448 3334 9478
      3335 9480 3337 9481 3332 9481 3331 9486
TIME...MOT...LOC 0007Z 226DEG 11KT 3340 9489 

HAIL...1.25IN
WIND...60MPH
 
$$

FB
2 follow-up statements
643 
WWUS54 KSHV 300025
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
725 PM CDT SUN MAY 29 2016

TXC037-343-387-449-300100-
/O.CON.KSHV.SV.W.0186.000000T0000Z-160530T0100Z/
RED RIVER TX-MORRIS TX-TITUS TX-BOWIE TX-
725 PM CDT SUN MAY 29 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHEASTERN RED RIVER...NORTHERN MORRIS...NORTHEASTERN TITUS AND
WEST CENTRAL BOWIE COUNTIES...

AT 724 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BOXELDER...
MOVING NORTHEAST AT 10 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BOXELDER...DE KALB...DALBY SPRINGS...WILKERSON...AVERY...ANNONA...
CUTHAND...LYDIA...HARTS BLUFF AND ENGLISH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3344 9518 3374 9489 3346 9448 3334 9478
      3335 9480 3337 9481 3332 9481 3331 9486
TIME...MOT...LOC 0024Z 241DEG 7KT 3340 9487 

HAIL...1.25IN
WIND...60MPH
 
$$

FB
751 
WWUS54 KSHV 300044
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
744 PM CDT SUN MAY 29 2016

TXC037-343-387-449-300100-
/O.CON.KSHV.SV.W.0186.000000T0000Z-160530T0100Z/
RED RIVER TX-MORRIS TX-TITUS TX-BOWIE TX-
744 PM CDT SUN MAY 29 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHEASTERN RED RIVER...NORTHERN MORRIS...NORTHEASTERN TITUS AND
WEST CENTRAL BOWIE COUNTIES...

AT 743 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BOXELDER...
MOVING NORTHEAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BOXELDER...DE KALB...DALBY SPRINGS...WILKERSON...AVERY...ANNONA...
CUTHAND...LYDIA...HARTS BLUFF AND ENGLISH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3344 9518 3374 9489 3346 9448 3334 9478
      3335 9480 3337 9481 3332 9481 3331 9486
TIME...MOT...LOC 0043Z 233DEG 11KT 3343 9482 

HAIL...0.75IN
WIND...60MPH
 
$$
FB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 6:16 PM CDT, 52 minutes earlier.

Area forecast discussion, May 29, 6:16 PM CDT, 52 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
616 PM CDT SUN MAY 29 2016

.AVIATION...
Isolated thunderstorms North of ktxk, keld and kmlu could near
the aforementioned sites later this evening, and have therefore
inserted at VCTS. Isolated thunderstorms have also developed West
of ktyr and kggg, so it is worth inserting a VCTS. Will of course
amend as necessary. Computer models hint at the shower and
thunderstorm activity diminishing shortly after sunset and this
is reflected in this TAF package. MVFR to IFR VIS due to fog may
occur overnight particularly at kmlu, ktxk, klfk and keld. Can not
rule out FEW-SCT MVFR cigs as well.

&&

.PREV DISCUSSION... /issued 356 PM CDT SUN MAY 29 2016/

DISCUSSION... Low clouds West are lifting and thinning with mid
to upper 80s. 90 plus in much of our East as expected late this
morning. HRRR and GFS still bringing some development along I-30
down into Northern Caddo and Bossier 00-06z now. We will keep
slight and added chance pops late this afternoon as a weakness
seen on water vapor over NE TX attm moves overhead at peak
heating. Also a southward moving outflow out of AR.

Our surface winds remain light and all over the dial at 5mph, but
are E/SE up to 10kft. Any isolated or scattered Thunderstorms
would likely move West early and end up outflow driven to the NE
as they build into the mid levels steering in the Westerlies
remain strong from 15kft on up for any spreading tower anvils
where excellent outflow is from the W/NW at 70KTS. We are just
watching a new development West of Smith and Wood moving to the
NE. Tops already at 40kft. The water vapor is showing that
weakness aloft over NE TX plugging into our heating. If Thunder
roars, move indoors. Any storms would be brief half hour or so.

We are looking for increased coverage each day including our
national Memorial Day holiday with 2 or 3 out of 10 Old Glory's
wet. The short work week that follows continues a wet trend and
even on into next weekend rainfall totals look manageable with
few issues in this highly evaporative heat. /24/

PREV DISCUSSION... /issued 1243 PM CDT SUN MAY 29 2016/

AVIATION...
All terminal locations enjoying vfr conditions this afternoon but
cu field is growing across the region. Latest watervapor imagery
showing a remnant mcv spinning across the Middle Red River Valley
of Ne Tx into S Ok and this feature will continue to move slowly
eastward throughout the afternoon/evening. Already seeing some
widely scattered convection across portions of Sw Ar and 12z progs
hinting at this possibility developing in the vicinity of the Txk
airport as well later this afternoon. Made mention of this in the
18z taf package with confidence not high enough to include any
similar mention across the other terminals. Any convection should
dissipate this evening to our north.

Added some vsby restrictions in a few terminals after midnight
which should hang around through 14z on Mon before vfr conditions
continue.

Winds should be light and variable for the remainder of the
day...becoming light or calm overnight with a southeast wind
prevailing through the morning hours Mon less than 10kts.

13

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  71  88  70  87 /  20  20  20  30
MLU  70  90  69  89 /  10  30  20  30
DEQ  66  85  66  84 /  30  30  20  40
TXK  68  86  67  86 /  30  30  20  30
ELD  68  88  67  87 /  30  30  20  30
TYR  70  86  69  85 /  20  40  20  30
GGG  69  86  67  86 /  20  30  20  30
LFK  69  87  67  87 /  20  20  20  30

&&

.SHV Watches/Warnings/Advisories...
AR...None.
LA...None.
OK...None.
TX...None.
&&

29/24/13
Hazardous weather outlook, May 29, 11:59 AM CDT, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1159 AM CDT SUN MAY 29 2016

ARZ050-051-059>061-070>073-LAZ001>006-010>012-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>153-165-166-301700-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-
CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-
NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1159 AM CDT SUN MAY 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN ARKANSAS...FOR
NORTHERN LOUISIANA...EASTERN TEXAS AND FOR SOUTHEAST OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND THIS EVENING AS AN
UPPER LOW OVER NORTHEAST TEXAS INTERACTS WITH DAYTIME HEATING. THE
STRONGEST STORMS COULD PRODUCE GUSTY WINDS AND SMALL HAIL.
HOWEVER...SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS AREAWIDE MEMORIAL DAY
AND ON THROUGH THE SHORT WORK WEEK INTO SATURDAY. HOWEVER...THE
BEST CHANCES FOR RAIN SHOULD BE FROM LATE TUESDAY THROUGH LATE
FRIDAY. THE STRONGEST STORMS ARE EXPECTED LATE TUESDAY THROUGH
THURSDAY AS A COLD FRONT SLOWLY APPROACHES AND MOVES ACROSS THE
AREA.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS AND STORM SPOTTERS SHOULD NOT BE NEEDED THROUGH TONIGHT.

LAZ013-014-017>022-TXZ167-301700-
JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-
1159 AM CDT SUN MAY 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA AND FOR DEEP EAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS AREAWIDE MEMORIAL
DAY AND ON THROUGH THE SHORT WORK WEEK...INTO SATURDAY.
HOWEVER...THE BEST CHANCES FOR RAIN SHOULD BE FROM LATE TUESDAY
THROUGH LATE FRIDAY. THE STRONGEST STORMS ARE EXPECTED LATE
TUESDAY THROUGH THURSDAY AS A COLD FRONT SLOWLY APPROACHES AND
MOVES ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.

24

In the hours before

Special weather statement, May 29, 7:01 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
701 PM CDT SUN MAY 29 2016

TXZ096-097-109-300045-
RED RIVER TX-TITUS TX-BOWIE TX-
701 PM CDT SUN MAY 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RED RIVER...
NORTHEASTERN TITUS AND NORTHWESTERN BOWIE COUNTIES UNTIL 745 PM
CDT...

AT 700 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WILKERSON...OR NEAR BOXELDER...MOVING NORTHEAST AT 15 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BOXELDER...DE KALB...DALBY SPRINGS...AVERY...ANNONA...CUTHAND...
LYDIA...HARTS BLUFF...ALMONT...ENGLISH AND BEAVERDAMS.

LAT...LON 3374 9487 3353 9442 3332 9473 3333 9474
      3332 9475 3332 9478 3333 9478 3334 9479
      3335 9478 3337 9481 3329 9481 3328 9483
      3346 9512
TIME...MOT...LOC 0000Z 226DEG 11KT 3340 9491

FB

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 7:01 PM CDTSpecial Weather StatementSHVRed River44 min
May 29, 7:35 PM CDTAreal Flood AdvisorySHVRed River, Titus115 min
May 29, 8:44 PM CDTSpecial Weather StatementSHVBowie61 min
May 29, 8:57 PM CDTAreal Flood AdvisorySHVBowie2 hr
May 29, 10:16 PM CDTSpecial Weather StatementSHVRed River44 min
May 30, 12:19 PM CDTRiver Flood WarningSHVFranklin, Morris, Red River, Titus8 days

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.